So.. I had an unfortunate experience yesterday (Monday into Tuesday). Sunday night I took a booster shot to prepare for my higher dose of T, so that my baseline wouldn't spike so badly, and it would be a theoretically easier transition to my higher dose.
What I got instead was hands down the WORSE migraine I have ever experienced. It started early Monday, when I woke up after a full night's sleep, feeling as though I had not slept at all, and looking it. By description, I was pale with dark circles around my eyes. I felt exhausted but had some breakfast and played Skyrim for an hour or two before heading into work.
Upon arriving, the first thing Michele, my manager asked me, was "Are you feeling okay? You're really pale." I explained that I hadn't slept well, but aside from that I felt fine. Then over the next hour I began to feel nauseous, and about 2pm (an hour after I began my shift) I was dizzy, INCREDIBLY nauseous, and was doubled over in pain from head to toe. I had a splitting headache that hurt mostly behind my eyes, but more intense than I've ever experienced before, which is saying alot since I have a history of migraines. I also had intense light, smell, and sound sensitivity, and couldn't stand at all, because when I tried, I couldn't keep my balance.
So I ended up leaving work early, frustrated, and miserable, and came home and went straight to bed. Osaka helped me get up into bed, and I curled up into a tight ball until I fell asleep.
I woke around midnight, had some cheese and crackers since my nausea had settled a little bit, and crawled back into bed. When I woke up this morning, I still had intense light and sound sensitivity, and an unsettled stomach.
After discussing with Osaka, I went to my doctor, and we determined that Osaka's instinct was correct. The migraine was most likely caused by the spike in testosterone. So, rather than my dose doubling as it was going to, I will be stair stepping it up, SLOWLY, and I've been given a prescription of something with caffeine, tylenol, and codein in it (I can't remember the actual name) to help in case this happens again after my shots.
I have experienced mood swings and occasionally a spike in temperature following my shots, but never a migraine of this degree. Usually I just feel a irritable about a day and a half after the shot, sometimes with a downswing of depression and/or anxiety, and then I swing back up. These are all possible side effects with taking testosterone.
Funnily enough, Dr Fusco had been reading an article on testosterone treatment this morning just before I saw him, and saw the first listed side effect was headaches. He felt badly about it and, because I had just seen him a few days ago, he didn't charge me for today's visit. We discussed my options, and have agreed that I am to call him (or at least the office) after my next shot and let them know about any changes in reaction.
I am fine now, but I do not envy anyone who suffers migraines as severe as the one I had yesterday, and I pray never to have one like that again. Migraines suck anyway, but usually they don't completely cripple me like yesterday.